Allergy Community
Iron Supplement
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Iron Supplement

When I was pregnant at 16 the dr told me to take maternity vitamins with extra iron and every time I took them I vomited!  So after a few tests and stuff it was decided I was allergic to iron suppliants.
However, in the last fee weeks I had a significant lost from an injury that kept me bleeding until I saw the dr! Now, when I take the iron for extremebbloodless.  I feel like worse, symptoms!  Like sever headache my body is itchy and I was nasious and I wake up and my mouth is stuck closed with puss?  And still they are still swollen!!! Can this be part of my allergy?
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
Oh my dr office called and the iron defficiency is too bad I have to go for a shot of iron?  Extreme blood loss is what I meant.  I did stop the iron pills and still feel yucky!  I keep getting up in the night and rinsing with mouthwash so A's not to have it to bad in the morning.
Thanks for your help with this:)
Blank
1355118_tn?1298568479
Hi, welcome to the forum, your symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body is known to hypersensitive to external iron tablets or to its components.  

The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, and edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, usually after multiple doses.

If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. Treatment includes anti histaminic and glucocorticoids against prescription.

You can go for skin allergy test with iron preparation (injectables). If no reaction, then injectables can be taken and it helps early recovery of iron loss. If there is a reaction, you can go for blood transfusion and diet rich in iron. I suggest you to consult your doctor. Take care and regards.

Blank
Avatar_f_tn
Well I did not get the iron shot.  Instead of risking the reaction she is waiting to see if my blood cells and iron improve enough otherwise she is making me get a blood transfusion.  I really don't want some strangers blood in my body looking around judging or whatever!  I cannot have a blood transfusion I can't handle the psychological damage it will do!  However I have tended to fall down after everything goes dark when I am cleaning the house. I don't think fainting is a good sign:(
Anyhow everyone thanks!
Blank
1604823_tn?1297880679
You could try to add some iron rich foods to your diet. Broccoli and Spinach are both an excellent source of iron. Red meat is also supposed to have a lot of iron in it.
You may also want to take vitamin c, because it helps your body absorb iron and other vitamins.
Blank
1530171_tn?1362547225

Hey jinju. Welcome to the forum.

  My suggestion would be to actually avoid or limit the consumption of spinach,
as it is one of the highest oxalate foods. Please research this, as many people are not familiar with recent findings. One  site to check out:  http://www.lowoxalate.info/
It gives an intro to oxalates and basic explanation.
Red meat and liver are the richest sources for iron. Organic and pastured is preferable
( chemical, antibiotic and hormone free).
I have personal experience in our family, with the dangers of high oxalate foods.
Post again if you need more details.

Blessings to all,
Nikodicreta
Blank
Avatar_f_tn
Oh wow thanks you guys the problem is right now I'm hardly eating. Everything makes me feel sick.  
I do take multivitamins just not any with iron added.  I also take extra vitamin C everyday.  I am very pale and very fatigued so I am totally worried that I will get a blood transfusion:(
But thank you for the help!
Blank
1530171_tn?1362547225
Sorry to hear about your suffering.

Can you afford the services of a very good naturopathic doctor?
If yes, please consider to do so, as it will be a great investment in your health.
You may be able to avoid possible long term damaging consequences.
Also, consider having some Reiki, so you can receive a dose of healing energy,
that you desperately need.  
Nevertheless, at the end of the day, surrendering to the Higher Power,
trusting that one will be healed, is the ultimate step towards True Healing.
Hang in there, it's all going to work out at the end.
I will send you some Healing Energy from here in Canada,and I invite anybody who is reading this post, to send you good thoughts, good energy and pray for your healing.

Blessings to all,
Nikodicreta
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
Avatar_f_tn
Blank
choo_choo
TX